Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 20, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Mar 22, 2005, 9:40 PM CST for Lawrence County, Maury County, Tennessee. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 22, 2005, 9:40 PM CST (03:40 UTC)
- Expired
- Mar 22, 2005, 10:45 PM CST
- In force
- 65 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Lawrence County, TN, Maury County, TN
The radar
The Nashville radar (KOHX), 99 km from the middle of the area, began a volume at 03:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 22, 4:50 PM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.7 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 578 m above ground
- 0-6 km bulk shear
- 90 kt
- 0-1 km storm-relative helicity
- 264 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 230341 SVROHX TNC099-119-230445- /O.NEW.KOHX.SV.W.0020.050323T0340Z-050323T0445Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 940 PM CST TUE MAR 22 2005 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN LAWRENCE COUNTY IN TENNESSEE MAURY COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF COLUMBIA * UNTIL 1045 PM CST * AT 932 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 13 MILES SOUTHWEST OF MOUNT PLEASANT...OR ABOUT 12 MILES NORTH OF LAWRENCEBURG...AND MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MOUNT PLEASANT BY 945 PM CST COLUMBIA BY 955 PM CST THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3546 8747 3535 8730 3570 8687 3579 8711 $$ 31
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 22, 2:30 PM CST, 7 hours 10 minutes earlier.
Area forecast discussion, Mar 22, 2:30 PM CST, 7 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 230 PM CST TUE MAR 22 2005 .SHORT TERM...(THROUGH WED) CURRENT...CONVECTION DIDNT MATERIALIZE AS STRONG AS EXPECTED...HOLDING OFF TO S AND W. NEW BOX ISSUED FOR MEM INTO AR AREAS...BUT LITTLE HAPPENING AT THIS TIME. OVER CWA...SHRA HAVE BECOME MORE WIDEPSREAD WITH VERY LITTL E IN WAY OF LIGHTNING. WARM FRONT THRU ALL BUT FAR NW...W/ TEMPS MOSTLY IN LOWER TO MID 60S. CKV ONLY 55. COULD BE SOME STRONG STORMS AGAIN THIS EVE ASSOCIATED W/ COLD FRONT AND COLD POOL ALOFT. WILL BEEF UP WORDING SOME IN ZONES AND HWO. ASSOCIATED OCCLUDED FRONT WILL PASS THRU TONITE...AND LINGERING UPPER TROF WARRANTS A SMALL POP FOR WED...ALONG W/ CLOUDY SKIES. .LONG TERM... SLITE CHANCE OF SHRA/TSRA THU NITE AND FRI...AND INCREASING POPS THEREAFTER THRU WEEKEND. AS FOR TEMPS...MAV NUMBERS LOOKING BETTER BUT A LITTLE ON COOL SIDE FOR THU. BNA CB 50/56/40/65 8310 CKV CB 48/55/39/64 8310 CSV CB 50/56/38/62 8310 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && MAG
Hazardous weather outlook, Mar 22, 2:07 PM CST, 7 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 207 PM CST TUE MAR 22 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-231130- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 207 PM CST TUE MAR 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TONIGHT LOW PRESSURE AT THE SURFACE AND ALOFT WILL MOVE EAST ACROSS THE REGION TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP TO OUR WEST AND MOVE EAST OVERNIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT IN MIDDLE TENNESSEE...WITH LARGE HAIL BEING THE PRIMARY THREAT FROM ANY STORMS THAT BECOME SEVERE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A STRONG LOW PRESSURE SYSTEM IS FORECAST TO MOVE EAST ACROSS THE MIDWEST ON FRIDAY...AS A COLD FRONT ASSOCIATED WITH THE LOW MOVES EAST ACROSS THE MID STATE. INCREASING MOISTURE AND SOME INSTABILITY MAY BRING A SLIGHT RISK OF SEVERE WEATHER TO MAINLY THE SOUTHERN PART OF THE MID STATE ON FRIDAY. .SPOTTER INFORMATION STATEMENT... BECAUSE OF THE ISOLATED NATURE OF THE EVENT...ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS NOT LIKELY TONIGHT...BUT MAY BE NEEDED ON FRIDAY. BOYD 01
In the hours before
Special weather statement, Mar 22, 6:24 PM CST, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 624 PM CST TUE MAR 22 2005 TNZ005-006-022>025-056>058-093>095-230400- BENTON-DICKSON-GILES-HICKMAN-HOUSTON-HUMPHREYS-LAWRENCE-LEWIS- MONTGOMERY-PERRY-STEWART-WAYNE- 624 PM CST TUE MAR 22 2005 ...SEVERE THUNDERSTORM WATCH CONTINUES UNTIL 10 PM CST FOR PORTIONS OF WESTERN MIDDLE TN... IN MIDDLE TN...THE WATCH INCLUDES THE FOLLOWING COUNTIES... BENTON...DICKSON...GILES...HICKMAN...HOUSTON...HUMPHREYS... LAWRENCE...LEWIS...MONTGOMERY...PERRY...STEWART...WAYNE...DECATUR... HENDERSON. IN KY...THE WATCH INCLUDES CHRISTIAN COUNTY. 21
Special weather statement, Mar 22, 6:50 PM CST, 2 hours 50 minutes before
TNZ022-230150- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 650 PM CST TUE MAR 22 2005 ...SEVERE THUNDERSTORM WATCH CONTINUES FOR THE WESTERN COUNTIES OF MIDDLE TENNESSEE UNTIL 10 PM... A STRONG THUNDERSTORM WILL MOVE INTO BENTON COUNTY WITHIN THE HOUR. THIS STORM COULD PRODUCE SMALL HAIL AND STRONG GUSTY WINDS. PERSONS IN BENTON COUNTY SHOULD KEEP AN EYE ON THE SKY AND IF THREATENING WEATHER APPROACHES BE PREPARED TO SEEK SAFE SHELTER. 31
Special weather statement, Mar 22, 7:43 PM CST, 1 hour 57 minutes before
TNZ022>024-056-093-230245- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 743 PM CST TUE MAR 22 2005 ...SEVERE THUNDERSTORM WATCH CONTINUES FOR THE WESTERN COUNTIES OF MIDDLE TENNESSEE UNTIL 10 PM... AN AREA OF STRONG THUNDERSTORMS WILL MOVE INTO THE WESTERN COUNTIES OF MIDDLE TENNESSEE. THESE STORMS WILL BE NEAR A ERIN...WAVERLY... LINDEN AND WAYNESBORO LINE AROUND 9 PM. THESE STORMS COULD PRODUCE SMALL HAIL AND STRONG GUSTY WINDS. PERSONS IN THE AREA OF THESE STORMS SHOULD KEEP AN EYE ON THE SKY AND IF THREATENING WEATHER APPROACHES BE PREPARED TO SEEK SAFE SHELTER. 31
Special weather statement, Mar 22, 8:45 PM CST, 55 minutes before
TNZ005-006-023>026-057>060-093>095-230345- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 845 PM CST TUE MAR 22 2005 ...SEVERE THUNDERSTORM WATCH CONTINUES FOR THE WESTERN COUNTIES OF MIDDLE TENNESSEE UNTIL 10 PM... AN AREA OF STRONG THUNDERSTORMS WILL CONTINUE TO MOVE OVER THE WESTERN COUNTIES OF MIDDLE TENNESSEE. THESE STORMS WILL BE NEAR A CLARKSVILLE...DICKSON...CENTERVILLE TO LAWRENCEBURG LINE AROUND 10 PM. THESE STORMS COULD PRODUCE SMALL HAIL...STRONG GUSTY WINDS AND FREQUENT DANGEROUS LIGHTNING STRIKES. PERSONS IN THE AREA OF THESE STORMS SHOULD KEEP WEATHER ALERT AND IF THREATENING WEATHER APPROACHES BE PREPARED TO SEEK SAFE SHELTER. 31
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 9:43 PM CST | Severe Thunderstorm Warning | OHX | Lewis | 62 min |
| Mar 23, 12:13 AM CST | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson | 32 min |
| Mar 23, 12:45 AM CST | Severe Thunderstorm Warning | OHX | Rutherford, Wilson | 30 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.